Jump to content

Oceanic

Member Since 18 Dec 2006
Offline Last Active Yesterday, 08:17 PM

#3439936 #1 Foundations For Acne-Prone Skin

Posted by Oceanic on 07 July 2014 - 03:39 PM

Ive been using Dermablend Smooth Indulgence Foundation for the last 4 years and love it !  It has awesome coverage but you have to be careful when applying it or it will look heavy. This is by far the best foundation I have ever used.

 

I second this. Nice coverage, but I don't find it cakey. I do use the beauty blender to apply it though! I tried experimenting with other make-up (Kat Von D foundation, MUFE Mat Velvet+, etc.) but I keep going back to this one. Kat Von D foundation was too cakey, blotchy and smeary. Very disappointing. Mat Velvet+, on the other hand, was decent.

 

For all of you ladies residing in the UK, the foundation is sold under the label, "Vichy Dermafinish" (I'm petty sure they are the same thing, the ingredients are all the same).

 

I have yet to try Double Wear but I have been wanting too.




#3415939 A Desperate Plea For Help My Son Has Severe Acne

Posted by Oceanic on 22 February 2014 - 10:24 AM

moderate to severe acne, is due to 100% genetics, and has very little to nothing to do with what you eat, drink, what you do, etc

 Yes, genetics is the foundation for acne and, yes, there is no cure for acne. But there are ways to successfully treat acne -- whether it is via topicals, drugs or lifestyle changes. Just because you have a genetic predisposition for acne does not mean that you are doomed to suffer the effects of acne for the rest, or most, of your life. Not to mention the influence of epigenetics which can alter gene expression. Lifestyle and environmental changes will certainly not have any influence on the genome but it can affect the epigenome and/or it can affect the many pathways that lead to acne.

 

To the OP: I am a little concerned that his weight lifting regimen might be partly (I would venture to say mostly) responsible for triggering his acne. Weight lifting does alter hormones and in a time where he is already going through a lot of hormonal changes, it can just add more fuel to the fire. I am NOT suggesting that he should stop weight lifting; weight lifting has a plethora of positive effects. I am just saying the hormonal changes from weight lifting may be the likely culprit behind his acne. There are supplements that many weight lifters use to combat the negative effects of weight lifting / excess androgens, but considering his age, I would stay away from them for now. It's great that you stopped the dairy! I am not sure if the probiotics would be really effective right now. I would suggest natural probiotics instead, directly from food (kimchee, sauerkraut, other fermented foods). Hopefully, the Stieva A works! I really don't think his acne looks that bad.




#3386227 Man Eats Nothing But Raw Meat For 5 Years

Posted by Oceanic on 03 October 2013 - 07:59 AM

Nothing in the article suggests that he had acne in the first place. I know many people who consume sugar as their main source of calories and they have flawless skin. Does that mean consuming sugar excessively leads to clear skin?

 

Some people are just lucky enough to not have a genetic predisposition for acne.

 

Interesting article. Though, I would never eat nothing but raw meat.




#3386222 Help!

Posted by Oceanic on 03 October 2013 - 07:15 AM

You're really pretty! :)

 

Yeah, they look mostly like white heads. Pretty minor so that's good! What products are you using now?

 

I'd recommend exfoliating. AHA is a chemical exfoliater that works really well. You can mix a little it in to your moisturizer and as you get used to it you can add some more. I used to use it before I went to accutane and it really helped my complexion. Now, I exfoliate very gently with a clean, wet washcloth that has cleanser on it. Benzoyl peroxide (2.5%) should help clear you up as well. If you want to go the more natural route, there's tea tree oil, green tea with sea salt, sulfur, etc.

 

Your second course of accutane seemed rather short, considering your low dose. You might not have reached your optimal dose in time. For your weight, your dose should have been, 125 x 46 = 5250mg. And you only went to 1800mg during your second course. So you should have been on accutane a lot longer, unless I am doing my calculations wrong.




#3381762 My Accutane Journey (23 Year Old Female)

Posted by Oceanic on 10 September 2013 - 11:54 AM

Hang in there! It will get better.

 

I had a bad initial breakout too but then I started clearing up. Now, I'm breaking out again, but I don't feel as bad about it. I feel confident that I will clear up (and you will too). Just have to take things one step at a time.

 

I stayed in mostly during that time because I felt so embarrassed. Working out, eating healthy, drinking a lot of rooibos tea, reading and watching Korean movies helped me get through it, lol. Now I started uni, so I can't stay out of the public as much but I just try and concentrate on learning and studying. I keep telling myself that it will be all worth it in the end. Try and keep yourself busy with stuff that you like to do.




#3374506 Isotretinoin And Jogging

Posted by Oceanic on 13 August 2013 - 05:48 PM

It's not just you. Quite a few people experience joint pain and body aches while on accutane from what I hear.

 

Maybe taking some ibuprofen before your race might help?

 

I haven't experienced any while exercising, but I'm still early in my course. I have been taking plenty of turmeric capsules, which are anti-inflammatory.

 

Edit: Just saw your reply. I wouldn't take cod liver oil because of the vitamin A (maybe ask a Dr.). Just regular, clean, fish oil should work.

 

Hey Oceanic,

 

Thanks for your message.  Yes indeed I have ibuprofen gel and regularly take ibuprofen orally to help.  Hadnt realised the cod liver oil had vitamin A in it though, if thats true then yes I should really consider trying something else!  Thank you smile.png

 

I'm on my 4th course of isotretinoin and havent noticed too much of a problem previously, but then I did exercise much at all.  I've gone mad on a fitness tip as of late for some reason - never thought I'd be 'that' guy.

 

Have you experienced the side effect yourself??  And did you find the fish oil helped?

 

Strange, I'm on a fitness kick as well. :P

 

Nope, no side effects except for dryness and breakouts. And, I am currently not taking fish oil. But I did use to take Carlson's Fish Oil, and I liked it. Right now, I am just taking turmeric capsules, which also fight inflammation. Don't know if it's working, because I haven't experienced any pain even before taking them.




#3374483 Isotretinoin And Jogging

Posted by Oceanic on 13 August 2013 - 04:20 PM

It's not just you. Quite a few people experience joint pain and body aches while on accutane from what I hear.

 

Maybe taking some ibuprofen before your race might help?

 

I haven't experienced any while exercising, but I'm still early in my course. I have been taking plenty of turmeric capsules, which are anti-inflammatory.

 

Edit: Just saw your reply. I wouldn't take cod liver oil because of the vitamin A (maybe ask a Dr.). Just regular, clean, fish oil should work.




#3373280 Don't You Hate It When...(Pet Peeve)

Posted by Oceanic on 09 August 2013 - 01:51 PM

I feel like putting make up on makes me more myself than not putting make up on. I do not consider acne or red marks as part of myself, so covering it up allows others to see the real me, you know? (though make up doesn't hide the bumps or the scars, but you get the point).  I'm not hiding myself or being fake; I'm showing who I truly am.

 

That's how I see it, at least.




#3372980 Chemical Exfoliator Post-Accutane?

Posted by Oceanic on 08 August 2013 - 02:18 PM

Yeah, I would say it's safe to use now. :) I would mix a little bit in with your current cleanser and use it only at night to see how your skin will react. Then you can gradually increase the amount you use, and perhaps, replace your cleanser with it. I actually like Dan's AHA and Walgreen's AHA, which come in a paste. Before accutane, I would blend some in with my moisturizer every night. I thought it helped my complexion.




#3372736 Feels Like Theres Water In My Lungs After 1 Week Of Isotretinoin (Accutane)

Posted by Oceanic on 07 August 2013 - 07:09 PM

Stop taking accutane immediately and contact your doctor. That's a more serious side effect than the usual dryness.

 

I hope you feel better soon.




#3277339 Makeup Tips For Crater/ice Pick Scarring? Help!

Posted by Oceanic on 16 August 2012 - 12:11 PM

The person above gave good advice. Here's a video that I found the other day, which explains how to hide scars with makeup:



Haven't tried it myself, but it might be worth trying.


#3268026 Green Tea/sea Salt Toner. Effective And Easy To Make

Posted by Oceanic on 21 July 2012 - 12:51 PM

I just made my first batch with Green Tea + Celtic Sea Salt (this stuff seems to taste so much better than regular salt) this morning. Soo excited to give it a try!

I hope this works out. I'm trying to wean off benzoyl peroxide as well as other products which contain harsh chemicals. So, this seems like a great natural alternative. I'd like to switch to an all natural/ homemade regimen and eventually, replace my shampoo, conditioner and soap. But, I'm taking things one step at a time for now.

Thanks for the info! :)